MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation ¿ evaluation a review of the device history record, documentation, drawing, manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that there was teflon delaminating from the wire in at least 3 different regions.When the inserter was used to straighten the wire, it was observed that the teflon was very friable.The wire guide extended 13 cm outside of the protective holder, rather than the specified 7 cm.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record indicated that the lot met all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the complaint is confirmed.However, a definitive root cause could not be determined.The most likely cause of this event is damage in shipping, damage in storage, or damage upon removal from the package.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.
 
Event or Problem Description
The international customer reported that, when the operator went to use the amplatz extra stiff support wire guide, it was observed that the outer coating at the j end of the device was damaged.The nature of the damage was not elaborated upon by the customer.The device was reportedly not used in the patient.When the device was returned and evaluated, this damage was confirmed to specifically be a flaking of the coating.The investigation of the device is complete as of (b)(6) 2018.
 
Additional Manufacturer Narrative
Correction: manufacturer report # from 1820334-0218-00390 to 1820334-2018-00390.

Brand Name
AMPLATZ EXTRA STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7298198
Report Number1820334-2018-00390
Device Sequence Number19105219
Product Code DXQ
UDI-Device Identifier00827002042377
UDI-Public(01)00827002042377(17)220623(10)7920413
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHSCF-35-80-3-AES
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer02/26/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1